Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Tulsa, OK

June 9, 2007Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 9:30 PM CDT for Delaware County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 9:30 PM CDT (02:30 UTC)
Expired
Jun 9, 2007, 9:50 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100229
SVRTSA
OKC041-100330-
/O.NEW.KTSA.SV.W.0133.070610T0230Z-070610T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1030 PM CDT

* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CLEORA...MOVING NORTHEAST AT
  10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEORA...
  BERNICE AND GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3664 9504 3649 9500 3655 9458 3668 9467

$$
1 follow-up statement
000 
WWUS54 KTSA 100250
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT SAT JUN 9 2007

OKC041-100300-
/O.CAN.KTSA.SV.W.0133.000000T0000Z-070610T0330Z/
DELAWARE OK-
950 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3664 9504 3649 9500 3655 9458 3668 9467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:12 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 9, 9:12 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT JUN 9 2007

.DISCUSSION...
ACTIVE AFTERNOON AND EVENING ACROSS THE FA AS STORMS THAT DEVELOPED ACROSS
SOUTHEAST OKLAHOMA BENEFITED FROM A VERY UNSTABLE/HIGH CAPE
ENVIRONMENT. LOSS OF DAYTIME HEATING SHOULD AID IN DECREASING
INTENSITY AND OVERALL AREAL COVERAGE OF THUNDERSTORMS THIS
EVENING. OPTED TO KEEP POPS IN THE FORECAST OVERNIGHT... AND WILL
GO WITH LOW CHANCE ACROSS THE NORTH AND SLIGHT CHANCE SOUTH.
ADJUSTED TEMPS SOME TO ACCOUNT FOR AREAS OF RAIN COOLED
AIR...OTHERWISE NO MAJOR CHANGES WERE NEEDED FOR TEMPS TONIGHT.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Jun 9, 8:17 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
809 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 10PM.

DISCUSSION...
ONGOING THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS WILL DIMINISH LATER THIS EVENING
WITH THE LOSS OF HEATING.  HOWEVER PULSE SEVERE
EVENTS WILL CONTINUE TO BE POSSIBLE WITH THE STORMS
THROUGH 10PM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 9, 8:04 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             10 SSE TULSA            36.00N 95.85W
06/09/2007  E0.75 INCH       TULSA              OK   NWS EMPLOYEE

            NEAR 81ST AND SHERIDAN

&&

MEB
Local storm report, Jun 9, 8:06 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  M0.88 INCH       TULSA              OK   NWS EMPLOYEE

            61ST AND MINGO

&&

MEB
Local storm report, Jun 9, 8:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  E1.00 INCH       TULSA              OK   NWS EMPLOYEE

            71ST AND MINGO

&&

MEB
Local storm report, Jun 9, 8:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             BROKEN ARROW            36.05N 95.79W
06/09/2007  E1.00 INCH       TULSA              OK   BROADCAST MEDIA

            51ST SOUTH 145 EAST

&&

MEB
Special weather statement, Jun 9, 8:34 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SAT JUN 9 2007

OKZ062-100200-
MAYES OK-
834 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 834 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF PRYOR TO 4 MILES SOUTH OF
PRYOR...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PRYOR...LOCUST GROVE...ROSE...
SALINA...STRANG...ADAIR AND PENSACOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3650 9549 3617 9533 3618 9500 3653 9512
Local storm report, Jun 9, 9:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/09/2007                   TULSA              OK   BROADCAST MEDIA

            WIND DAMAGE TO RESTUARNT AT 51ST AND MEMORIAL

0805 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/09/2007                   TULSA              OK   BROADCAST MEDIA

            5 INCH LIMBS DOWN 61ST AND MEMORIAL

0805 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/09/2007                   TULSA              OK   BROADCAST MEDIA

            TREES UPROOTED AND DOWN 71ST STREET SOUTH AND 73 EAST AVE

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:03 PM CDTHigh Wind WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 4 more117 min
Jun 9, 7:32 PM CDTSpecial Weather StatementTSATulsa28 min
Jun 9, 7:43 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa47 min
Jun 9, 8:10 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner42 min
Jun 9, 8:34 PM CDTSpecial Weather StatementTSAMayes26 min
Jun 9, 8:43 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes47 min
Jun 10, 6:22 AM CDTSpecial Weather StatementTSAWashington23 min
Jun 10, 7:31 AM CDTSpecial Weather StatementTSATulsa29 min
Jun 10, 8:14 AM CDTSpecial Weather StatementTSAMayes46 min
Jun 10, 8:51 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 10, 1:03 PM CDTSpecial Weather StatementTSASequoyah27 min
Jun 10, 1:26 PM CDTSpecial Weather StatementTSASequoyah34 min
Jun 10, 4:39 PM CDTSpecial Weather StatementTSAPawnee36 min
Jun 10, 5:05 PM CDTSpecial Weather StatementTSAPawnee55 min
Jun 10, 5:50 PM CDTSpecial Weather StatementTSAOsage25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.